Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 14, 2001, 2:00 PM MDT for Kane County, Washington County, Utah. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2001, 2:00 PM MDT (20:00 UTC)
- Expired
- Jul 14, 2001, 2:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kane County, UT, Washington County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 142001 SVRSLC UTC025-053-142045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 200 PM MDT SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN KANE COUNTY IN UTAH EXTREME SOUTHEASTERN WASHINGTON COUNTY IN UTAH * UNTIL 245 PM MDT * AT 1251 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN MOHAVE COUNTY...OR ABOUT 28 MILES SOUTHEAST OF ST GEORGE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 15 MILES WEST OF KANAB AT 230 PM OVER RURAL SOUTHWESTERN KANE COUNTY AT 230 PM MDT INTENSE RAIN AND STRONG DAMAGING WINDS AND HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3703 11316 3700 11267 3711 11246 3714 11284
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:15 AM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 10:15 AM MDT, 3 hours 45 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 AM MDT SAT JUL 14 2001 SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL BE OVER MOST OF UTAH TODAY...WITH SOMEWHAT DRIER AIR OVER THE FAR WEST. THE DRIER AIR WILL SPREAD EAST ON SUNDAY. DISCUSSION...SHORTWAVE OVER NORTHERN ARIZONA MOVING TOWARDS THE FOUR CORNERS. AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER SOUTHERN UTAH...MOVING RAPIDLY NORTHEAST AHEAD OF THE SHORTWAVE. CLOUDS AND SHOWERS GENERATING HIGH PRESSURE IN EASTERN UTAH AND THIS IS SUPPORTING BREEZY SOUTH TO EAST WINDS INTO LOW PRESSURE OVER NORTHWEST UTAH. UPDATED TODAY FORECAST BASED ON CURRENT OBSERVATIONS. TONIGHGT VORT MAX OVER NORTHERN CALIFORNIA MOVES NORTHEAST ACROSS NORTHERN NEVADA. ASSOCIATED JET DEVELOPS OVER UTAH. RESULT IS POTENTIAL FOR WIDESPREAD SHOWERS TONIGHT. SLC 361 CDC 441 GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:19 PM MDT | Flash Flood Warning | SLC | Tooele | 101 min |
| Jul 14, 4:12 PM MDT | Flash Flood Warning | SLC | Tooele | 88 min |
| Jul 14, 4:47 PM MDT | Flash Flood Warning | SLC | Morgan | 103 min |
| Jul 14, 4:51 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 44 min |
| Jul 14, 5:18 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 42 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.